MAUDE Adverse Event Report: SYNTHES GMBH; SCREWDRIVER

SYNTHES GMBH; SCREWDRIVER
Catalog Number 314.02
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported a 38-year-old patient requires a revision surgery for the removal of osteosynthesis hardware implanted on (b)(6) 2024, for a tibial pilon fracture.During the attempted removal of screws with damaged head recesses, the handle of the screwdriver fractured.Particles from the handle entered in the surgical wound, antibiotic prophylaxis made.The screw heads have been countersunk, and the shanks left in place.

Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24924860
Report Number8030965-2026-03594
Device Sequence Number9153338
Product Code HXX
UDI-Device Identifier10886982188373
UDI-Public(01)10886982188373
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer05/13/2026
05/27/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date05/14/2026
05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age38 YR
Patient SexUnknown